What causes difficulty in losing weight while suffering from blood clot in leg?
It needs patience, but little by little you can do it.
I can understand your concern. Losing weight is as difficult as trying to treat a chronic disease, and it becomes more difficult with the age. But, its not impossible. Needs patience and discipline, but you can do it, little by little.
Seems to me that you are going the right things.
-- Recording what you eat, makes you aware of how much calories you take. But also, you should try lower that quantity day by day. The secret is not to remove foods, but to substitute them with less caloric and that give the fullness effect. Like for example instead of eating bread, eat a big plate of salad, without oil or fat. So your body will feel happy and wont eat more then needed the next time. Better a fruit with skin, that only its juice, because it has the fibers in it.
-- Some other things that can help: Eat often and small quantities; continue drinking lots of water (drinking it warm in form of a tea, with little lemon may help when you're hungry); eat a variety of foods so the body is satisfied and not strive for carbs;
-- For walking to take effect, you will need to do it at least 5 times/week, increasing slowly first with 20 min, until you walk 1 hour or more if you can. Be careful though- you want the heart rate be faster, but you should be careful with your leg also. Let your body tell you when to stop, and when to keep going. Pain is a good indicator.
-- Give accountability to someone. Talking helps, reminds you and also encourages to go one and not lose hope.
It will need up to 8 weeks to you start showing results. But if you have a weight measure machine at home, check your weight once in a while. But again, daily weight is affected by lots of things. Not losing should not stop you to carry on with your plan.
Hope this will help you.
Feel free to ask if you have any other question. I will be happy to answer.
Yes, there are drugs but with lots of side effects
Hello again dear,
Yes there are drugs that can be used. Most of those though have side effects.
If a) you have been trying with diet for at least 3 months, and not getting results;
and b) your BMI (body mass index)= weight/ height x height is bigger then 30, then in this case you can have some benefit from using the drug, since in this case the benefit surpasses the risk that they have.
Some names I would mention are:
-- lorcaserin 10 mg twice daily (activates serotonin 2C receptor in brain which may increase satiety and reduce amount of food eaten; should be discontinued if failure to lose 5% body weight after 12 weeks)
-- orlistat (Xenical) 120 mg 3 times daily; appears modestly effective with mean difference in weight loss 2.9 kg (6.4 lbs); adverse effects may be reduced by increasing fiber intake (including use of psyllium) and decreasing dietary fat
-- metformin associated with a small amount of weight loss
I repeat, these meds have side effects, and may need a prescription from your local doctor, to you be able to buy then in the local pharmacies. Diet and exercise should continue at the same time. Check with your doctor to see interactions with other drugs you are using also.
Again, hope this is helpful.
Let me know about further questions, or about the results in 3-4 weeks time.
Side effects- details below
Hello again dear,
First of all you should be careful of taking other drugs when you are using it. I'm not aware it interacts with warfarin, but I don't know what other medications you are taking. for this reason, discuss it previously with your doctor.
Some common adverse effects are: Nondiabetic patients: Headache, dizziness, fatigue, nausea, dry mouth, constipation.
Diabetic patients: Hypoglycemia, headache, back pain, cough, fatigue.
Potential risk of serotonin syndrome and with concurrent use of SSRIs, SNRIs, MAO inhibitors, triptans, tramadol, tryptophan, St. John’s wort, antipsychotic agents, or other serotonergic agents or dopamine antagonists. Its important of immediately contacting clinician if signs and symptoms of these syndromes (e.g., high fever, stiff muscles, sweating, fast or irregular heart beat, change in BP, confusion, coordination problems, restlessness, nausea, vomiting, diarrhea) develop
Sometimes: Impaired attention and memory, confusion, somnolence, and fatigue reported
In others: Euphoria, hallucinations, and dissociation reported in patients receiving supratherapeutic doses; do not exceed dosage of 10 mg twice daily.
Bradycardia reported; Decreases in WBC (e.g., leukopenia, lymphopenia, neutropenia) and RBC (e.g., anemia, decreased hemoglobin and hematocrit) counts reported. Consider periodic monitoring of CBC during treatment.
So, to summarize, I would strongly recommend to continue trying on the advises given above (in the first answer).
I really wish you to succeed in this important decision you have made of losing weight. Take care of yourself.
Let me know if I can help you with any other question.
Foods better to eat: details below
Kidney smaller then the other should not affect it, if its function if normal (kreatinemia level would tell us about its function) .
Liver as well does not make it harder to lose weight, but the opposite, losing weight may reduce the fatty liver (SGOT and SGPT are the enzymes that show liver function).
I don't know if the function of your thyroid is normal, high or low (T3, T4 and TSH levels). In general, if you have hypothyroidism (low production of thyroid hormones), it makes your metabolism go little slow, so yes, that would be a problem that would bring you to gain weight. With the right treatment, it may very well normalize.
Regarding to your question as to what food are better, I would say everything that is with low carbs and fat, and with plenty of fibers and proteins.
So, add in your diet cereals with fibers, fruits, vegetables, pasteurized milk or other dairy foods with low fat, white chicken meat, fish is very good, beans, rise, ect. Lots of water is very healthy, not as much as to feel sick, but more then you need with thirst.
As I mentioned you above, don't remove foods, but try to substitute the ones that are greasy with others that create the fullness effect and that are less caloric. That and patience with being persistent with your diet and walking as much as you can.
Regards, and take care.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What causes withering of the leg
- What causes blood boils between my legs
- What causes blood in stool weakness in legs
- What causes blood flow twitch in legs
- Fluttering in leg caused by blood clot
- Blood clot in leg causes
- What causes marbled legs?
- What causes knots in legs while pregnant
- What causes difficulty in standing and weakness in legs
- What causes cold and stiff leg while sleeping
- What causes bulge around rectal area that appears post exercise?
- Suggest tests to diagnose herpes infection
- What causes difficulty in losing weight while suffering from blood clot...
- Can Hydroxycut be taken daily along with Metformin?
- Suggest treatment for torn achilles tendon and nerve pain on left foot
- Can Clindamycin cause tendon rupture?
- What causes tender lesions on back spreading towards breast?
- What is low body temperature defined as?
- How long does Morphine remain in the body?
- What causes fever, cough and strange sound while breathing?